Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
153 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Increase in body temperature, sweating, taking Concerta. What is the cause?

Hi. I m an adult who recently began a course of generic Concerta . I didn t take it over the weekend, but took it today and yesterday. I ve noticed an increase in my body temperature, and I feel feverish. Normally, my body temp hangs around 97.4. Yesterday, when I was feverishly warm and damp (sweating through my clinical strength deodorant, even after a cool bath), I took my temp, across the rest of the day/evening, it fell between 99.6 to finally 98.9 at bedtime (I d taken the tab at 6am). I m feeling similarly today. I took it at 6a still (1/2 of a 54mg tab), and my temp is 98.7 (which is normal for most people, I know, but again, for many many years now, mine has stayed at 97.4 unless I was ill). I ve just looked at the list of symptoms of side effects of concern (i.e., to contact one s doctor if seen), and a dangerous increase in body temperature; fever is listed there. Can you provide any information on why this medication might increase body temp, and, in my case, at what temp I ought become concerned? (Since being aware of my normally low body temp, for about the past 5 yrs+, I ve paid equal if not more attention to the change in body temp as an indicator of illness in me, rather than to the absolute #...given that my body/ thyroid presumably had to work quite a bit to get me into the 99+ temp range, in comparison to someone who d only come up 0.4 degrees from 98.6 to 99...). Please advise, and any information/advice will be appreciated. Thanks, LMC
Tue, 25 Sep 2012
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics ,  
Internal Medicine Specialist 's  Response
Hi,
Welcome to HCM!
Thanks for posting your query. I am happy to address your questions.
CONCERTA is a CNS stimulant indicated for the treatment of Attention Deficit Hyperactivity Disorder (ADHD). Methylphenidate is thought to block the reuptake of norepinephrine and dopa-mine into the presynaptic neuron and increase the release of these monoamines into the extra-neuronal space. It has a side effect of causing pyrexia (fever in 2% patients), which could be due to the released transmitters in the neurons affecting the temperature threshold area in the brain. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi! Im a 16 rising senior in highschool, and im considering going back on concerta for my ADHD. however, I ve been generally concerned with the...

Recent questions on  Adhd

doctor1 MD

hi, i dont have any health insurence right now but last time i talked to my docter we were testing my blood for hyperthyriod. i am 99% sure i do...

doctor1 MD

My daughter, who is on 40mg of Vyvanse daily for ADHD by mistake took three pills at once, thinking she was taking her vitamins. She weighs 120...

doctor1 MD

My 91/2 year old was spotting blood yesterday and I dont know if its her period or kidney infection or something. She is on ADHD medication and I...

doctor1 MD

over the past year I have built up a high tolerance to 70mg Vyvanse taken 1 every morning. this past week it has completely stoped working....

doctor1 MD

My son is currently taking atomoxetine 80 mg and serttaline 50 mg and has been experiencing hallucinations and paranoyia. He went to the ER last...

doctor1 MD

please answer my question by a psychiatrist what is the most effective way to make my 70mg vyvanse work as well as it did before building up...